MAUDE Adverse Event Report: STRYKER GMBH CENTER SCREW T25 DRIVER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH CENTER SCREW T25 DRIVER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-1122
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Primary procedure, right reverse shoulder.It was reported that while driving the central screw, the tip of the t25 driver broke in the screw.The tip was retrieved, device reassembled at back table, and patient was irrigated to ensure that all pieces were removed from the patient.A second driver which was already available in the o.R.Was used to complete the surgery successfully with no delay.Rep confirmed that no further information is available.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The returned product matches the failure mode reported: the tip of the device is indeed broken.The torsional line that can be seen on the surface of the device reveal a breakage due of over-torque.The application of excessive force is therefore the root cause of the reported event.This case can be classified as user related.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
Primary procedure, right reverse shoulder.It was reported that while driving the central screw, the tip of the t25 driver broke in the screw.The tip was retrieved, device reassembled at back table, and patient was irrigated to ensure that all pieces were removed from the patient.A second driver which was already available in the operation room was used to complete the surgery successfully with no delay.Rep confirmed that no further information is available.

Brand Name
CENTER SCREW T25 DRIVER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9786117
Report Number0008031020-2020-00555
Device Sequence Number714468
Product Code KWS
UDI-Device Identifier07613327100303
UDI-Public07613327100303
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-1122
Device Catalogue Number5901-1122
Device Lot NumberSC25650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1